Perturbation Solutions for Steady One-Dimensional Waterhammer Waves

[+] Author and Article Information
John S. Walker

Department of Theoretical and Applied Mechanics, University of Illinois, Urbana, Ill.

J. Fluids Eng 97(2), 260-262 (Jun 01, 1975) (3 pages) doi:10.1115/1.3447266 History: Received March 12, 1975; Online October 12, 2010


The steady-state form of a plane waterhammer wave is considered in order to illustrate the application of perturbation methods to fluid transients. An asymptotic solution is obtained for small Mach numbers. The jump conditions are determined and a solution for the internal, viscous structure of the wave is found.

Copyright © 1975 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In